Alert archive / Iowa / Tornado Warnings in 2024
Tornado Warning 63, NWS Des Moines, IA
NWS Des Moines, IA issued this tornado warning at May 24, 2024, 4:28 AM CDT for 5 counties in Iowa. It was in force for 32 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2024, 4:28 AM CDT (09:28 UTC)
- Expired
- May 24, 2024, 5:00 AM CDT
- In force
- 32 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Boone County, IA, Dallas County, IA, Greene County, IA, Guthrie County, IA, Polk County, IA
The radar
The Des Moines radar (KDMX), 31 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 4:32 AM CDT | TSTM WND GST 63 | 3 Wsw Perry, IA | Peak wind at Perry Airport. |
| May 24, 4:32 AM CDT | TSTM WND GST 63 | 3 Wsw Perry, IA | Peak wind at Perry Airport. |
| May 24, 4:47 AM CDT | TSTM WND DMG | Madrid, IA | Corrects previous tstm wnd dmg report from Madrid. Large branch and power line down in street. |
| May 24, 4:47 AM CDT | TSTM WND DMG | Madrid, IA | Corrects previous tstm wnd dmg report from Madrid. Large branch and power line down in street. |
| May 24, 4:47 AM CDT | TSTM WND DMG | Madrid, IA | Large branch and power line down in street. |
| May 24, 5:04 AM CDT | TSTM WND DMG | 1 Sw Perry, IA | Several larger trees down in Perry. 3500 without power in Perry. |
| May 24, 5:04 AM CDT | TSTM WND DMG | 1 Sw Perry, IA | Several larger trees down in Perry. 3500 without power in Perry. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 2:44 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.5 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2328 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
652
WFUS53 KDMX 240928
TORDMX
IAC015-049-073-077-153-241000-
/O.NEW.KDMX.TO.W.0063.240524T0928Z-240524T1000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Des Moines IA
428 AM CDT Fri May 24 2024
The National Weather Service in Des Moines has issued a
* Tornado Warning for...
Northwestern Polk County in central Iowa...
Southeastern Greene County in west central Iowa...
Northeastern Guthrie County in west central Iowa...
Southern Boone County in central Iowa...
Northern Dallas County in central Iowa...
* Until 500 AM CDT.
* At 428 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Perry Municipal Airport, or over Perry, moving
east at 50 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Perry, Woodward, and Bouton around 435 AM CDT.
Madrid and Luther around 445 AM CDT.
Other locations impacted by this tornadic thunderstorm include
Dawson, Bouton, Perry Municipal Airport, Luther, and Ledges State
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4176 9422 4188 9429 4202 9379 4180 9378
TIME...MOT...LOC 0928Z 250DEG 43KT 4183 9414
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
REV1 follow-up statement
818
WWUS53 KDMX 240948
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
448 AM CDT Fri May 24 2024
IAC073-077-240957-
/O.CAN.KDMX.TO.W.0063.000000T0000Z-240524T1000Z/
Greene IA-Guthrie IA-
448 AM CDT Fri May 24 2024
...THE TORNADO WARNING FOR SOUTHEASTERN GREENE AND NORTHEASTERN
GUTHRIE COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
central Iowa.
LAT...LON 4178 9397 4196 9401 4202 9379 4180 9378
TIME...MOT...LOC 0947Z 250DEG 43KT 4191 9385
$$
IAC015-049-153-241000-
/O.CON.KDMX.TO.W.0063.000000T0000Z-240524T1000Z/
Polk IA-Boone IA-Dallas IA-
448 AM CDT Fri May 24 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 AM CDT FOR
NORTHWESTERN POLK...SOUTHEASTERN BOONE AND NORTHEASTERN DALLAS
COUNTIES...
At 447 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Madrid, or 10 miles south of Boone, moving east at
50 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Madrid and Luther around 450 AM CDT.
Other locations impacted by this tornadic thunderstorm include Luther
and Ledges State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4178 9397 4196 9401 4202 9379 4180 9378
TIME...MOT...LOC 0947Z 250DEG 43KT 4191 9385
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
REVWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this tornado warning went out at May 24, 2:47 AM CDT, 1 hour 41 minutes earlier. Its key messages:
- Severe storms expected this morning with the primary risks being damaging winds, large hail and a few tornadoes
- Heavy rainfall in a short period of time may lead to flash flooding with the storms this morning.
- More chances for strong to severe storms into Saturday night/early Sunday along with heavy rainfall.
Area forecast discussion, May 24, 2:47 AM CDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 247 AM CDT Fri May 24 2024 .KEY MESSAGES... - Severe storms expected this morning with the primary risks being damaging winds, large hail and a few tornadoes - Heavy rainfall in a short period of time may lead to flash flooding with the storms this morning. - More chances for strong to severe storms into Saturday night/early Sunday along with heavy rainfall. && .DISCUSSION... Issued at 247 AM CDT Fri May 24 2024 Impressive warm advection and moisture transport northward into the state early this morning on a rather intense low level jet. This is allowing rather rapid destabilization across much of the forecast area with MUCAPES rising an impressive 2000 J/KG across western Iowa. Convection in Nebraska has continued to organize over the past few hours with a QLCS now moving through eastern Nebraska. CAM output indicates the convection moves eastward into Iowa along the instability gradient with the line accelerating into the state. Damaging winds are expected with the surging bowing segments with gusts of 60kts+ possible. The 0-3km shear vector is 30-35kts and generally perpendicular to the line, therefore embedded QLCS tornadoes will be possible as well. The line is expected to traverse the forecast area with 4-5 hours with the bulk of the severe activity done by 8 to 9 am this morning. However, the boundary remains farther west with redevelopment expected near the boundary given the strong forcing from the nearby upper system. This convection is expected to persist ahead of the boundary into the early afternoon but ends with the passage of the front. Some concerns for excessive rainfall also exists given our recent wetness and will be monitoring closely for any necessary headlines. Ohterwise, breezy west winds are forecast on the backside of the boundary with increasing subsidence and decent mixing. The departure of the system to the east by this evening leaves high pressure across the state. Winds decouple quickly this evening with light and variable winds overnight and clear skies. However, warm advection renews in western Iowa after midnight with increasing southwest flow aloft ahead of the next system passing through the intermountain west. Temperatures in the west are likely to become steady overnight as the winds become light southerly on the backside of the high. The warm advection persists through Saturday with clouds increasing. However, the big surge in theta-e advection arrives Saturday evening as the shortwave passes through the Plains and forcing intensifies. A low level jet intensifies to 50kts+ across KS/MO pointing into Iowa. Convection is expected to develop and spread into southern and central Iowa on Saturday evening with additional threat of heavy rainfall and some severe storms as well. Into later periods, shortwaves dropping southeast into the region into the early portion of the week bring additional chances of precipitation along with keeping temperatures at or below normal into the start of the week. Upper ridging slides into the central United States toward the middle and later half of the work week with warming temperatures and possibly a brief break from the wet weather. && .AVIATION /06Z TAFS THROUGH 06Z SATURDAY/... Issued at 1240 AM CDT Fri May 24 2024 Showers and thunderstorms are expected overnight into Friday morning with MVFR to locally IFR conditions in and around thunderstorms. Locally strong winds are also expected with the storms as well with fast movement to the east. The convection is expected to continue ahead of front in the morning with the precipitation ending by afternoon as a front pushes through the state. Strong west winds are expected on Friday afternoon in the wake of the front before rapidly decoupling on Friday evening becoming light by the end of the period. && .HYDROLOGY... Issued at 247 AM CDT Fri May 24 2024 Both short-term (flash flooding) and longer-term (river flooding) hydro concerns will continue over the next few days due to the combination of current hydrologic conditions and QPF. The evolving QLCS is likely to bring heavy rainfall to portions of central Iowa this morning with a quick shot of precipitation as the system passes through the area. However, convection prior and then redevelopment along the boundary into the morning and early afternoon may lead to flash flooding. Current 1 hour guidance is generally from 1.3"-2.0" across much of central and northern Iowa and have included much of the particularly wet areas within the watch. River flooding is more of a concern especially regarding how the forecast rainfall will affect already high river levels. River flooding continues or is forecast across portions of the Cedar, Iowa, Skunk, Des Moines and Raccoon River basins as well as their tributaries. Moderate flooding is occurring along portions of the Iowa River as well as Black Hawk Creek in northeast. The latest river forecasts updated this morning take into account 24 hrs of QPF ending Friday morning. Additional QPF is in the forecast beyond Friday morning. Looking beyond 24 hrs using our QPF ensemble hydrographs and Hydrologic Ensemble Forecast System (HEFS), the most likely scenario in most places is that the rain over the next several days will slow the fall of area rivers and possibly result in secondary crests. Those secondary crests would be lower than the levels we are presently seeing except for portions of the Iowa River and the South Skunk River across the eastern CWA where a long, broad crest is expected. That is due mainly to the timing of crests working their way down both rivers combined with runoff from future rainfall. Along both rivers the broad crests may extend well into the Memorial Day weekend before the river levels begin falling. In the Des Moines area as well as the Eddyville/Ottumwa areas, river levels on the Des Moines River are affected heavily by the Saylorville and Lake Red Rock reservoirs operated by the U.S. Army Corps of Engineers (USACE). Coordination with the USACE indicates they plan to adjust (minimize) outflows from the reservoirs to try to minimize flooding issues downstream. Having said that, minimizing outflows will result in building pool elevations more quickly on the lakes. As a result, we will see decent rises on both Saylorville and Lake Red Rock again. The rises on Saylorville will likely be similar to what we saw in the last event but they will be higher on Lake Red Rock. In the last event Lake Red Rock crested around 747 ft but with this event it is expected to go to around 754-755 ft. Those forecasts may change going forward due to the actual rainfall amounts. If the rainfall comes in higher than forecast then we would see long, broad crests at more locations in our CWA and higher secondary crests. We will continue monitoring. && .DMX WATCHES/WARNINGS/ADVISORIES... Flood Watch until 1 PM CDT this afternoon for IAZ005-015>017- 023>028-033>039-044>050-057>062-070>075. && DISCUSSION...Cogil AVIATION...Cogil HYDROLOGY...Zogg/Cogil
Hazardous weather outlook, May 24, 1:50 AM CDT, 2 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 150 AM CDT Fri May 24 2024 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-250700- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union- Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- 150 AM CDT Fri May 24 2024 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Today and Tonight Widespread thunderstorm will continue over the region early today. An enhanced risk of severe storms continues to central Iowa early this morning with a surrounding slight risk across eastern Iowa. This afternoon the focus for some severe storms will shift into eastern Iowa. Large hail, damaging thunderstorm winds, and a few tornadoes are possible. Locally heavy rainfall from a few of the storms may lead to localized renewed ponding of water or local runoff and a small risk of flash flooding early today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Other chances for storms are in the forecast for Saturday night into Sunday and Monday. There is a small risk of strong to severe storms Saturday night into Sunday morning over the south. Some lingering showers and thunderstorms will be possible into Monday and again by late Wednesday into Thursday. .SPOTTER INFORMATION STATEMENT... Spotters may be needed briefly early this morning and possibly again later Saturday night into early Sunday. REV
In the hours before
Local storm report, May 24, 3:48 AM CDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
348 AM CDT Fri May 24 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 AM Hail Leon 40.74N 93.75W
05/24/2024 E1.75 Inch Decatur IA Law Enforcement
Time estimated from radar.
&&
AnsorgeLocal storm report, May 24, 3:51 AM CDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
351 AM CDT Fri May 24 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM Tstm Wnd Gst 8 SW Cumberland 41.19N 94.98W
05/24/2024 M61 MPH Cass IA Public
PWS KIAGRISW2.
&&
AnsorgeLocal storm report, May 24, 3:56 AM CDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
356 AM CDT Fri May 24 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 AM Tstm Wnd Gst Audubon 41.72N 94.93W
05/24/2024 M62 MPH Audubon IA Public
&&
AnsorgeLocal storm report, May 24, 4:02 AM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
402 AM CDT Fri May 24 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 AM Hail 8 E New Virginia 41.21N 93.58W
05/24/2024 M0.75 Inch Warren IA Public
Report from mPING: Dime (0.75 in.).
&&
AnsorgeLocal storm report, May 24, 4:10 AM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
410 AM CDT Fri May 24 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM Tstm Wnd Gst 2 S Willey 41.95N 94.82W
05/24/2024 M63 MPH Carroll IA Public
PWS KIACARRO39.
&&
AnsorgeLocal storm report, May 24, 4:22 AM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
422 AM CDT Fri May 24 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 AM Tstm Wnd Gst Greenfield 41.30N 94.45W
05/24/2024 E75 MPH Adair IA Emergency Mngr
70 to 75 mph gusts along with dime-sized
hail.
&&
CAHThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 1:59 AM CDT | Special Weather Statement | DMX | Calhoun | 31 min |
| May 24, 2:25 AM CDT | Flood Watch | DMX | Adair, Audubon, Black Hawk, Boone, Bremer, Butler and 30 more | 14 hr |
| May 24, 2:31 AM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Monroe, Wapello | 59 min |
| May 24, 2:55 AM CDT | Special Weather Statement | DMX | Clarke, Decatur, Lucas, Monroe, Wayne | 50 min |
| May 24, 3:07 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Audubon, Calhoun, Carroll, Cass and 6 more | 53 min |
| May 24, 3:18 AM CDT | Tornado Warning | DMX | Adair, Adams, Cass | 42 min |
| May 24, 3:25 AM CDT | Tornado Warning | DMX | Audubon, Carroll, Crawford, Guthrie | 25 min |
| May 24, 3:26 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Lucas, Wayne | 49 min |
| May 24, 3:37 AM CDT | Tornado Warning | DMX | Decatur, Lucas, Wayne | 23 min |
| May 24, 3:42 AM CDT | Tornado Warning | DMX | Audubon, Cass, Greene, Guthrie | 33 min |
| May 24, 3:44 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Marion, Warren | 46 min |
| May 24, 3:46 AM CDT | Severe Thunderstorm Warning | DMX | Wapello | 8 min |
| May 24, 3:56 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Audubon, Boone, Calhoun, Carroll and 12 more | 49 min |
| May 24, 4:00 AM CDT | Tornado Warning | DMX | Lucas, Monroe, Wayne | 30 min |
| May 24, 4:00 AM CDT | Tornado Warning | DMX | Cass, Dallas, Guthrie | 30 min |
| May 24, 4:10 AM CDT | Severe Thunderstorm Warning | DMX | Lucas, Marion, Monroe, Wayne | 50 min |
| May 24, 4:14 AM CDT | Tornado Warning | DMX | Boone, Dallas, Greene, Guthrie | 31 min |
| May 24, 4:18 AM CDT | Severe Thunderstorm Warning | DMX | Emmet, Palo Alto, Pocahontas | 42 min |
| May 24, 4:18 AM CDT | Tornado Warning | DMX | Adair, Dallas, Madison | 27 min |
| May 24, 4:21 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Clarke, Lucas, Madison, Union, Warren | 39 min |
| May 24, 4:35 AM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer | 40 min |
| May 24, 4:40 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Calhoun, Dallas, Greene, Hamilton, Hardin and 8 more | 50 min |
| May 24, 4:41 AM CDT | Tornado Warning | DMX | Boone, Dallas, Polk, Story | 34 min |
| May 24, 4:46 AM CDT | Tornado Warning | DMX | Boone, Dallas, Polk, Story | 44 min |
| May 24, 4:51 AM CDT | Severe Thunderstorm Warning | DMX | Emmet, Hancock, Humboldt, Kossuth, Palo Alto, Pocahontas and 3 more | 39 min |
| May 24, 4:56 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Jasper, Lucas, Mahaska, Marion, Monroe and 2 more | 49 min |
| May 24, 4:59 AM CDT | Severe Thunderstorm Warning | DMX | Lucas, Mahaska, Marion, Monroe | 46 min |
| May 24, 5:04 AM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer | 56 min |
| May 24, 5:04 AM CDT | Tornado Warning | DMX | Jasper, Mahaska, Marion, Polk, Poweshiek, Warren | 41 min |
| May 24, 5:09 AM CDT | Tornado Warning | DMX | Hardin, Marshall, Story | 36 min |
| May 24, 5:15 AM CDT | Tornado Warning | DMX | Jasper, Marshall, Polk, Story | 23 min |
| May 24, 5:18 AM CDT | Severe Thunderstorm Warning | DMX | Butler, Franklin, Grundy, Hamilton, Hardin, Jasper and 6 more | 57 min |
| May 24, 5:19 AM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Hancock, Humboldt, Kossuth, Winnebago and 2 more | 56 min |
| May 24, 5:31 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Lucas, Mahaska, Marion, Monroe, Poweshiek and 1 more | 59 min |
| May 24, 5:32 AM CDT | Tornado Warning | DMX | Jasper, Mahaska, Marion, Poweshiek | 43 min |
| May 24, 5:57 AM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler, Franklin, Grundy, Hardin and 4 more | 50 min |
| May 24, 6:00 AM CDT | Tornado Warning | DMX | Mahaska, Poweshiek | 20 min |
| May 24, 6:07 AM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Worth | 23 min |
| May 24, 7:42 AM CDT | Special Weather Statement | DMX | Decatur, Lucas, Mahaska, Monroe, Wayne | 93 min |
| May 24, 11:00 AM CDT | River Flood Warning | DMX | Polk | 24 hr |
| May 24, 11:00 AM CDT | River Flood Warning | DMX | Humboldt | 62 hr |
Nearby
Tornado Warnings in Iowa, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.